Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Charleston, WV

March 21, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 21, 2011, 9:02 PM EDT for 4 counties in West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2011, 9:02 PM EDT (01:02 UTC)
Expired
Mar 21, 2011, 9:45 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Clay County, WV, Jackson County, WV, Kanawha County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS51 KRLX 220102
SVRRLX
WVC015-035-039-087-220145-
/O.NEW.KRLX.SV.W.0026.110322T0102Z-110322T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
902 PM EDT MON MAR 21 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHEAST OF KENNA...OR 8 MILES SOUTHEAST
  OF RIPLEY...AND MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLENDENIN...AMMA AND WALLBACK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 122 AND 136 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 12
AND 36.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3857 8106 3839 8139 3876 8180 3886 8166
TIME...MOT...LOC 0102Z 307DEG 35KT 3874 8159

$$

30
2 follow-up statements
306 
WWUS51 KRLX 220126
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT MON MAR 21 2011

WVC035-220136-
/O.CAN.KRLX.SV.W.0026.000000T0000Z-110322T0145Z/
JACKSON WV-
926 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON COUNTY IN
WEST VIRGINIA IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
122 AND 137 IN WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3865 8153 3874 8141 3857 8106 3839 8139
TIME...MOT...LOC 0126Z 300DEG 33KT 3865 8139

$$

WVC015-039-087-220145-
/O.CON.KRLX.SV.W.0026.000000T0000Z-110322T0145Z/
KANAWHA WV-ROANE WV-CLAY WV-
926 PM EDT MON MAR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WEST CENTRAL CLAY...SOUTHERN ROANE AND NORTHEASTERN KANAWHA
COUNTIES...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WALTON...OR 10 MILES SOUTH OF
SPENCER...MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOONEYVILLE...CLENDENIN...LEFT HAND...AMMA...PROCIOUS AND WALLBACK

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
14 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3865 8153 3874 8141 3857 8106 3839 8139
TIME...MOT...LOC 0126Z 300DEG 33KT 3865 8139

$$

30
774 
WWUS51 KRLX 220144
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
944 PM EDT MON MAR 21 2011

WVC015-039-087-220151-
/O.EXP.KRLX.SV.W.0026.000000T0000Z-110322T0145Z/
KANAWHA WV-ROANE WV-CLAY WV-
944 PM EDT MON MAR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLAY...SOUTHERN
ROANE AND NORTHEASTERN KANAWHA COUNTIES WILL EXPIRE AT 945 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
14 AND 36.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THIS 
THUNDERSTORM IS STILL CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE 
AND WIND GUSTS TO 50 MPH...AS INTO CLAY COUNTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3865 8153 3874 8141 3857 8106 3839 8139
TIME...MOT...LOC 0141Z 300DEG 33KT 3858 8124

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 7:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 21, 7:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT MON MAR 21 2011

.SYNOPSIS...
A COLD FRONT PUSHES SOUTH THIS EVENING...THEN REMAINS IN THE AREA
INTO TUESDAY NIGHT. A LOW PRESSURE SYSTEM WILL PUSH EAST WEDNESDAY
INTO WEDNESDAY NIGHT WITH MUCH COOLER AIR IN ITS WAKE.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED THE POPS THIS EVENING TO ACCOUNT FOR CURRENT RADAR
TRENDS...PUSHING HIGH POPS A BIT FURTHER SOUTH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
HAVE THE FRONTAL BOUNDARY NEARLY STATIONARY AT THE START OF THIS
TIME FRAME.  ANOTHER 500 MB VORT MAXIMUM LIFTS NE FROM SW OHIO AT
00Z TO NRN WV BEFORE 06Z WEDNESDAY.  INCREASED POPS SLIGHTLY ACROSS
NORTHERN COUNTIES FOR WEDNESDAY EVENING...AND HAVE THE CHANCE POPS A
BIT FURTHER SOUTH...NEAR AND JUST S OF THE FRONT.

WILL STILL HAVE TO MONITOR RAIN AMOUNTS...OVER THIS WETTER AREA.

HAVE POPS INCREASING SLIGHTLY FASTER ON THE DAY ON WEDNESDAY IN THE
FAST FLOW AHEAD OF THE LOW AND COLD FRONT.  THERE MAY BE A BAND OF
SHOWERS AND THUNDERSTORMS WEDNESDAY MORNING...WELL OUT IN ADVANCE OF
THE FRONT.  THEN A SECONDARY BAND ASSOCIATED WITH THE FRONT. WITH
THE FAST FLOW...CAN NOT RULE OUT SOME STRONG OR SEVERE THUNDERSTORMS
ON WEDNESDAY.

TEMPERATURES MAY NOT RISE MUCH ON THURSDAY...WITH 850 MB TEMPERATURES
FALLING...ESPECIALLY OVER SOUTHEAST OHIO...NORTHERN WEST
VIRGINIA...AND THE MOUNTAINS.  HAVE A RAIN AND SNOW SHOWER MIXTURE
WITH SURFACE TEMPERATURES OF 40 DEGREES OR COLDER...WITH THE COLDER
AIR ALOFT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONFIDENCE CONTINUES TO REMAIN LOW IN THE EXTENDED...PARTICULARLY
GOING INTO WEEKEND. APPEARS A COUPLE OF WAVES WILL DEVELOP AND RIDE
EASTWARD ALONG OLD FRONTAL BOUNDARY FRIDAY NIGHT THRU THE WEEKEND.
KEY WILL BE WHERE THIS BOUNDARY WILL LIE. WITH MODELS DIFFERING ON
POSITION...ELECTED TO STAY CLOSE TO HPC FRONTAL POSITION. THIS WOULD
PLACE BOUNDARY SOUTH OF CWA...WITH MORE OF A STRATIFORM PCPN TYPE
EVENT. WITH THIS SOLUTION COULD SEE SOME WET SNOWFLAKES ACROSS SE OH
INTO NORTHERN MTNS WITH A CHILLY RAIN DOWN THRU THE LOWLANDS. IT
SHOULD BE NOTED THAT SOME OF THE MODELS PLACE AREA IN WARM SECTOR
WITH BOUNDARY JUST NORTH OF CWA. HIGH BUST POTENTIAL WITH TEMPS
DEPENDING ON WHERE FRONTAL BOUNDARY RESIDES. AS NOTED...STAYING
CLOSE TO HPC SOLUTION WARRANTS LOWER DAYTIME TEMPS...ESPECIALLY
NORTH. HIGH PRESSURE RETURNS FOR NEXT WEEK WITH SEASONAL TEMPS.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHWARD THIS EVENING
AND DECREASE IN INTENSITY. A COLD FRONT WILL BE MOVING IN FROM THE
NORTHWEST...AND PUSHING SLOWLY SOUTHWARD BEFORE STALLING TUESDAY
MORNING ACROSS THE REGION. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ALONG AND SOUTH OF THE FRONT. SOME FOG IS POSSIBLE TONIGHT
IN AREAS THAT RECEIVED RAINFALL IN THE LAST COUPLE OF HOURS. THE
FRONT WILL RETURN NORTHWARD AS A WARM FRONT LATE TUESDAY...WITH SOME
PRECIPITATION FORMING NORTH OF THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.
AMOUNT AND LOCATION OF FOG OVERNIGHT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    M    M    M    M    H    H    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    L    L    M    M    L    M    L    M    L    M
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    H    H
CKB CONSISTENCY  M    H    H    H    M    L    L    L    M    M    M    H

AFTER 00Z WEDNESDAY...
SOME IFR CONDITIONS POSSIBLE IN SHOWERS AND TSTMS WEDNESDAY AND
WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...RPY
SHORT TERM...KTB
LONG TERM...30
AVIATION...RPY
Hazardous weather outlook, Mar 21, 4:25 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT MON MAR 21 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-222030-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
425 PM EDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING. DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 21, 7:47 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
747 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SOUTH SHORE             38.72N  82.96W
03/21/2011  E1.00 INCH       GREENUP            KY   PUBLIC

&&

EVENT NUMBER RLX1100332

ARB
Local storm report, Mar 21, 7:56 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
756 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             FLATWOODS               38.50N 82.74W
03/21/2011  U0.75 INCH       GREENUP            KY   PUBLIC

0734 PM     HAIL             HUNTINGTON              38.40N 82.36W
03/21/2011  U0.75 INCH       CABELL             WV   PUBLIC

&&

NNNN
Special weather statement, Mar 21, 8:01 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON MAR 21 2011

WVZ007-008-014>016-220045-
JACKSON WV-KANAWHA WV-MASON WV-PUTNAM WV-ROANE WV-
801 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...
NORTHEASTERN PUTNAM...NORTHERN KANAWHA...SOUTHERN JACKSON AND
SOUTHWESTERN ROANE COUNTIES...

AT 757 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
WINFIELD...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR LIBERTY AROUND 810 PM...KENTUCK AROUND 820
PM...SISSONVILLE AROUND 830 PM AND ELKVIEW AROUND 840 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 98 AND 125 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND
22.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3852 8127 3832 8159 3863 8200 3878 8187

30
Local storm report, Mar 21, 8:06 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
806 PM EDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             1 W SOUTHSIDE           38.72N  81.99W
03/21/2011  E0.88 INCH       MASON              WV   CO-OP OBSERVER

&&

EVENT NUMBER RLX1100333

ARB
Special weather statement, Mar 21, 8:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EDT MON MAR 21 2011

OHZ085-WVZ008-009-016>018-029-220130-
CALHOUN WV-GILMER WV-JACKSON WV-MEIGS OH-ROANE WV-WIRT WV-WOOD WV-
850 PM EDT MON MAR 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CALHOUN...NORTH CENTRAL ROANE...
NORTHEASTERN JACKSON...NORTHEASTERN MEIGS...SOUTHERN WOOD...WEST
CENTRAL GILMER AND WIRT COUNTIES...

AT 847 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF COOLVILLE...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MORRISTOWN AROUND 900 PM...PALESTINE AROUND
910 PM...ANNAMORIAH AROUND 920 PM AND MOUNT ZION AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
155 AND 170 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 8126 3906 8127 3903 8124 3905 8122
      3905 8113 3901 8107 3902 8106 3895 8087
      3872 8112 3914 8185 3918 8181 3918 8176
      3923 8169 3925 8169

30
Special weather statement, Mar 21, 8:53 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT MON MAR 21 2011

WVZ008-015-016-018-027-028-037-220200-
BRAXTON WV-CALHOUN WV-CLAY WV-JACKSON WV-KANAWHA WV-NICHOLAS WV-
ROANE WV-
853 PM EDT MON MAR 21 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL NICHOLAS...
NORTHEASTERN KANAWHA...NORTHERN CLAY...ROANE...SOUTHERN BRAXTON...
SOUTHERN CALHOUN AND SOUTHERN JACKSON COUNTIES...

AT 852 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
EAST OF SPENCER TO 7 MILES WEST OF SPENCER TO RIPLEY...MOVING
SOUTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ARNOLDSBURG AROUND 900 PM...ROSEDALE AROUND
910 PM...WILSIE AROUND 920 PM...GASSAWAY AROUND 930 PM AND STRANGE
CREEK AROUND 940 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 124 AND 139 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 14
AND 62.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 8063 3852 8071 3840 8133 3878 8184
      3882 8186 3887 8156 3886 8124 3879 8105
      3876 8104 3876 8100 3872 8099 3875 8094
      3860 8056

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 8:01 PM EDTSpecial Weather StatementRLXPutnam44 min
Mar 21, 8:50 PM EDTSpecial Weather StatementRLXCalhoun, Wirt40 min
Mar 21, 8:53 PM EDTSpecial Weather StatementRLXClay, Jackson, Roane67 min
Mar 21, 9:19 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Roane and 1 more41 min
Mar 21, 9:59 PM EDTSpecial Weather StatementRLXClay61 min
Mar 21, 10:16 PM EDTSpecial Weather StatementRLXNicholas29 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.